Hail, Yuma
- When
- August 24, 6:50 PM MST
- Where
- Yuma County, Abarr
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.850, -102.717
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Aug 24, 1:29 PM MST, 5 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 229 PM MDT SAT AUG 24 2002 FORECAST CONCERNS INCLUDE PRECIPITATION CHANCES THROUGH MUCH OF THE UPCOMING WEEK AS WELL AS TEMPERATURES. 19Z SURFACE MAP ANALYSIS SHOWED A RIDGE OF HIGH PRESSURE OVER NEBRASKA AND KANSAS WITH A STATIONARY FRONTAL BOUNDARY FROM CENTRAL ARKANSAS ACROSS CENTRAL OKLAHOMA. IR AND WATER VAPOR SATELLITE IMAGERY SHOWED ABUNDANT MOISTURE ACROSS MUCH OF THE CENTRAL HIGH PLAINS WITH A VORT MAX MOVING SOUTHEAST OUT OF SOUTHERN WYOMING. MODELS INITIALIZED WELL WITH REGARD TO MOISTURE PARAMETERS AS WELL AS WITH STRENGTH AND MOVEMENT OF UPPER LEVEL FEATURES. TONIGHT? UPPER LEVEL DYNAMICS WILL WORK ON ABUNDANT MOISTURE TO RESULT IN SCATTERED CONVECTION ACROSS THE ENTIRE FORECAST AREA. EXPECT CONVECTION TO BE MORE SCATTERED THAN THE PREVIOUS NIGHT BUT SHOULD PERSIST THROUGH THE EARLY MORNING HOURS. WILL CARRY CHANCE POPS ENTIRE FORECAST AREA. TEMPERATURES TONIGHT WILL BE CLOSE TO GUIDANCE IN THE 60S. SUNDAY/SUNDAY NIGHT? MODELS PROG SOME DRIER AIR TO MOVE ACROSS THE REGION RESULTING IN A REDUCED CHANCE FOR PRECIP. WILL KEEP SUNDAY DRY AND WARM WITH TEMPERATURES IN THE 80S. NEXT UPPER LEVEL SHORTWAVE MOVES INTO THE CENTRAL PLAINS OVERNIGHT SUNDAY AND INTO MONDAY. MODELS SHOW SOME MID LEVEL MOISTURE PLUS JET DYNAMICS MOVING ACROSS REGION SUNDAY NIGHT AS WELL. WILL CARRY SLIGHT CHANCE POPS FOR SUNDAY NIGHT INTO MONDAY. WILL GO CLOSE TO WARMER GUIDANCE TEMPERATURES IN THE UPPER 80S TO LOWER 90S AND SUNDAY NIGHT TEMPERATURES IN THE 60S. MONDAY THROUGH TUESDAY? MODELS PROG ZONAL UPPER FLOW ACROSS THE REGION WITH WEAK HIGH PRESSURE AT THE SURFACE. IN ADDITION BOUNDARIES MAY ALSO EXTEND ACROSS THE FORECAST AREA. SOME LOW AND MIDDLE LEVEL MOISTURE WILL ALSO BE PRESENT. AS A RESULT EXPECT AT LEAST LOW CHANCE POPS FOR THUNDERSTORMS OFF AND ON THROUGH LATE TUESDAY. WILL GO CLOSE TO GUIDANCE TEMPERATURES MORE SEASONAL WITH HIGHS IN THE 80S AND LOWS IN THE 60S. DAY 4 THROUGH 7 (WEDNESDAY THROUGH SATURDAY)? WILL MAKE NO CHANGES FROM GOING FORECAST BASED ON PREVIOUS MRF AND ECMWF MODEL RUNS. EXPECT TO HAVE WEAK RIDGING AT THE SURFACE AS A SERIES OF UPPER LEVEL SYSTEMS MOVE THROUGH THE AREA IN THE FLOW. WILL MAKE NO CHANGES OTHER THAN TO ADD SATURDAY. WILL KEEP CHANCE POPS FOR SATURDAY AS WELL AS SEASONAL TEMPERATURES IN THE 80S DURING THE DAY. .GLD...NONE. LAMMERS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
442 PM MDT SAT AUG 24 2002
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0945 PM 1 NE GRAINFIELD KS WIND DAMAGE
08/23/02 GOVE 3 INCH DIAMETER TREE
LIMBS DOWN. REPORTED
BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
506 PM MDT SAT AUG 24 2002
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1200 AM 5 ENE LEOTI KS .75 INCH HAIL
08/24/02 WICHITA REPORTED BY PUBLIC.COZ090-091-KSZ001>004-013>016-027>029-NEZ079>081-250400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 600 PM MDT SAT AUG 24 2002 THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 634 EFFECTIVE THIS SATURDAY AFTERNOON AND EVENING FROM 520 PM MDT (620 PM CDT) UNTIL 10 PM MDT (11 PM CDT). THE WATCH IS EFFECTIVE FOR THE FOLLOWING COUNTIES IN THE TRI-STATE AREA. IN SOUTHWEST NEBRASKA...DUNDY...HITCHCOCK AND RED WILLOW. IN FOR EAST COLORADO...YUMA AND KIT CARSON. IN NORTHWEST KANSAS...CHEYENNE...RAWLINS...DECATUR...NORTON... SHERMAN...THOMAS...SHERIDAN...GRAHAM...WALLACE...LOGAN AND GOVE. HAIL UP TO 2 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS. SEVERE THUNDERSTORMS CAN AND DO OCCASIONALLY PRODUCE TORNADOES. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS CONCERNING THIS DANGEROUS SEVERE WEATHER THREAT. RJC
The Goodland radar (KGLD), 102 km away, was scanning. The volume nearest the first event began at 01:47 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2002Every state in 2002This day in weather historyWarnings in Colorado, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5313531, 5313352, 5313532, 5313353.